MAUDE Adverse Event Report: COOK INC MULTI-SIDEPORT DUAL CHECK VALVE CATHETER INFUSION SET; DQO CATHETER, INTRAVASCULAR, DIAGNOSTIC

COOK INC MULTI-SIDEPORT DUAL CHECK VALVE CATHETER INFUSION SET; DQO CATHETER, INTRAVASCULAR, DIAGNOSTIC
Catalog Number MCIS-5.0-35-130-15.0
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 11/02/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A supplemental report will be provided upon conclusion.
 
Event or Problem Description
It was reported that during lower extremity thrombolysis, as the multi-sideport dual check valve catheter infusion set catheter was being removed, the marker bands separated from the catheter shaft and stopped in the tibial arteries - one in the anterior and one in the posterior.The patient experienced acute thrombosis of the posterior and anterior tibial arteries as a result of this event.The marker bands were able to be successfully removed with additional thrombolysis using a distal embolization protection device with a carotid balloon catheter.
 
Additional Manufacturer Narrative
Investigation - evaluation a review of the complaint history, device history record, documentation, instructions for use (ifu), specifications, and quality control was conducted during the investigation.The complaint device was not returned; therefore no physical examination could be performed.However, a document-based investigation was performed.There is no evidence to suggest the finished product was not made to specifications.Numerous design verification and validation activities have been performed to ensure that this device meets design requirements.Review of the device history record of the finished product shows no nonconforming events that could contribute to this failure mode.A complaint history search revealed that there were no other reported complaints for this lot number.The multi-sideport dual check valve catheter infusion set is used for delivering controlled infusions of intravascular therapeutic solutions.Per the ifu, ¿due to the thinwall construction of the multi-sideport catheter, care must be exercised during manipulation and withdrawal to prevent catheter damage.Do not insert, manipulate or withdraw the multi-sideport catheter without use of a wire guide.If resistance is felt between the vessel and the catheter, or between the catheter and the wire guide, do not attempt to use force, as the vessel, the catheter or the wire guide may become damaged.Upon removal from package, inspect the product to ensure no damage has occurred.¿ based on the information provided, no product returned, and the results of our investigation, a definitive root cause could not be determined.Per the quality engineering risk assessment, no further action is required.Monitoring will continue to be performed for similar complaints.

Brand Name
MULTI-SIDEPORT DUAL CHECK VALVE CATHETER INFUSION SET
Common Device Name
DQO CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7064070
Report Number1820334-2017-04005
Device Sequence Number10788615
Product Code DQO
UDI-Device Identifier00827002064256
UDI-Public(01)00827002064256(17)200707(10)7926727
Combination Product (Y/N)N
Initial Reporter CountryPL
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberMCIS-5.0-35-130-15.0
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/08/2017
Supplement Date Received by Manufacturer02/26/2018
Initial Report FDA Received Date11/28/2017
Supplement Report FDA Received Date02/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;